Alert archive / Wisconsin / Heat Advisories in 2011
Heat Advisory 3, NWS Milwaukee, WI
NWS Milwaukee, WI issued this heat advisory at Jul 16, 2011, 3:10 PM CDT for 11 counties in Wisconsin. It took effect at Jul 17, 2011, 12:00 PM CDT. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2011, 3:10 PM CDT (20:10 UTC)
- In effect from
- Jul 17, 2011, 12:00 PM CDT
- Expired
- Jul 19, 2011, 4:00 AM CDT
- In force
- 40 hr
- Issued by
- NWS Milwaukee, WI
Counties Dodge County, WI, Fond du Lac County, WI, Jefferson County, WI, Kenosha County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 35 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this heat advisory went out at Jul 16, 3:05 PM CDT, 5 minutes earlier.
Area forecast discussion, Jul 16, 3:05 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
305 PM CDT SAT JUL 16 2011
.VERY SHORT TERM /TONIGHT AND SUNDAY/...
THE 500MB RIDGE WILL BE THE MAIN FOCUS TONIGHT AND TOMORROW AS IT
BEGINS BUILDING TO THE NORTH OVER THE CENTRAL PLAINS. WITH THE RIDGE
WELL IN PLACE OVER THE STATE...ANY DISTURBANCES SHOULD PASS TO THE
NORTH..AND SOUTHEAST. THUS WILL KEEP IT DRY THIS PERIOD FOR ALL OF
THE CWA. A DECENT SLY...TO SWLY FLOW WILL PUSH 925MB TEMPS BETWEEN
22-24C OVERNIGHT...WITH THE ECMWF SLIGHTLY COOLER THAN THE THE GFS
AND NAM. HOWEVER...WITH DAYBREAK...THE ECMWF TAKES OFF WITH THE
HEATING...REACHING 28C BY THE LATE AFTERNOON. THE GFS AND NAM STAY
MORE CONSERVATIVE...KEEPING TEMPS A COUPLE DEGREES COOLER. THINKING
A MILD NIGHT...WITH TEMPS IN THE UPPER 60S...TO LOWER 70S. WILL GO
MORE WITH NAM AND GFS BLEND...WITH TEMPS NEAR 90 IN THE EAST...AND
THE LOWER 90S IN THE WEST. MOS GUIDANCE BRINGS THE DEW POINTS INTO
THE LOWER TO MID 70S AREAS WEST OF MSN...WHILE KEEPING THE DEW PTS
HOVERING AROUND 70 IN THE EAST UP TO THE LAKE. THE COMBINATION OF
THESE TEMPS AND DEW POINTS WILL PRODUCE AFTERNOON HEAT INDICES
BETWEEN 100 AND 105 IN ALL COUNTIES EXCEPT THE LAKESHORE. THUS WILL
ISSUE HEAT ADVISORY FOR SUN AFTN/EVE ONLY AT THIS TIME FOR ALL
COUNTIES EXCEPT LAKESHORE.
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
SHORT TERM GUIDANCE COMING TOGETHER ON MCS DEVELOPING OVER NORTHERN
WI SUN EVE...AND THEN MOVING SOUTHEAST ALONG THICKNESS TRACK...
FOLLOWING CORFIDI VECTORS INTO PORTIONS OF SOUTHERN WI BY 12Z/MON.
NOSE OF LOW LEVEL JET INTERSECTS BAROCLINIC ZONE OVER NRN WI DURING
THE EVE...AND THEN PIVOTS ESE INTO EAST CENTRAL WI BY 12Z. LEANING
TOWARD UKMT AND ECWMF AS HAVING BEST HANDLE ON PRECIP PLACEMENT SO
WL HAVE HIGHEST POPS /50/ IN MY NORTHEAST TRAILING OFF TO THE
SOUTHWEST. NEXT SHIFT MAY BUMP UP TO LIKELY WORDING IN THIS AREA IF
TREND CONTINUES. HIGHER POPS VALIDATED BY LAYER 2D FULL WIND
FRONTOGENESIS THAT SLIDES ACROSS THIS AREA 06Z-12Z MON. MUCAPE AT
THIS TIME INCREASES TO 2-3K JOULES AS BULK SHEAR INCREASES TO 35-45
KNOTS THAT TIES IN TO MID LEVEL SPEED MAX THAT ZIPS ACROSS NORTHEAST
WI. POSSIBLE MCS MAY MORPH INTO WIND EVENT FOR ERN AREAS AS
DOWNDRAFT CAPE INCREASES TO 1-2K J/KG.
OUTFLOW FROM MCW WILL LIKELY INTERRUPT LOW LEVEL FLOW...ESPECIALLY
OVER ERN CWA. OUTFLOW BOUNDARY MAY ACT AS FOCUS FOR CONVECTION MON
AFTN AS MUCAPE INCREASES TO 4-5 J/KG. BY THIS TIME...SWLY BREEZES
SHALL HAVE USHERED IN SFC DEWPOINTS AT LEAST IN THE LOW TO MID 70S
MOST AREAS. IN ADDITION...MON MRNG MCS WL BE ADDING ADDITIONAL
MOISTURE TO THE LOW LEVELS. WITH QUESTIONABLE CLOUD COVER AND WIND
DIRECTION FOR MON INTO TUE IN ERN AREAS...WL HOLD OFF ON EXTENDING
HEAT HEADLINES FOR THE ERN CWA BEYOND SUN EVE.
AS MID LEVEL RIDGE AMPLIFIES INTO THE NRN PLAINS ON MON...MORE WNW
WINDS ALOFT WLL ALLOW WEAK FRONT OVER NORTHERN WI TO SLIP INTO SRN
WI BY MON NIGHT. PREFER ECMWF AND NAM SOLUTION OF BRINGING SFC
BOUNDARY FARTHER SOUTH DUE TO COOLER WATERS OF LAKE MI AND LOWER
FRICTIONAL COMPONENT ADDING SOME SWD ENHANCED MOVEMENT.
EXPC WEAK BOUNDARY TO WAVER BACK TO THE NORTH ON TUE AS LOW LEVEL SW
FLOW INCREASES ONCE AGAIN AHEAD OF UPSTREAM SHORT WAVE TROFFING OVER
NORTHWEST CONUS. SRN WI REMAINS ON EDGE OF WARM CAPPING
INVERSION...SO ENOUGH LOW LEVEL CONVERGENCE ALONG FRONT TO REALIZE
HIGH MUCAPE VALUES. HENCE LOW POPS TO REMAIN IN OUTLOOK FOR MON NGT
AND TUE.
WITH SFC DEWPOINTS EXPCD TO CLIMB INTO AT LEAST THE LOW TO MID 70S
FOR MUCH OF NEXT WEEK...AND THE BETTER FOCUS IN THE EASTERN AREA OF
COOLER EAST WINDS ON POSSIBLY MON AND TUE...WL GO AHEAD AND UPGRADE
PRESENT HEAT WATCH TO WARNING FROM SUN AFTN INTO THU EVE. AT THIS
POINT PLANNING ON HANDLING ERN HALF WITH DAY TO DAY HEAT HEADLINES
BUT FUTURE SHIFTS WL NEED TO WATCH THE TIER OF COUNTIES FROM FOND DU
LAC SOUTH TO WALWORTH FOR A POTENTIAL 4 DAY STREAK OF HEAT ADVISORY
CONDITIONS.
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE SAME OLE STORY CONTINUES THROUGH MOST OF THE EXTENDED PERIOD.
MID LEVEL RIDGING BUILDS BACK INTO SRN WI TUE NGT AHEAD OF UPSTREAM
TROFFING. THIS DIVERTS FASTER WLY FLOW FARTHER NORTH OVER NRN WI
WITH WARM MID LEVEL TEMPS AND CAPPING INVERSION SPREADING INTO SRN
WI. WEDNESDAY MAY BE THE HOTTEST DAY ACROSS ALL OF THE CWA...EXCEPT
PERHAPS RIGHT AT THE LAKESHORE BUT THE LAKE BREEZE WILL BE FIGHTING
AGAIN 10KT SW BREEZES. HEAT HEADLINES WL PROBABLY BE NEEDED ACROSS
THE CWA THIS DAY AND PERHAPS EXTENDING INTO THU AS THICKNESS RIDGE
LINGERS OVER SRN WI. HOWEVER CAUTION IS ADVISED AS WEAK BOUNDARY
RETURNS TO NORTHERN WI ON THU WITH POTENTIAL OUTFLOW FROM MRNG MCS
AFFECTING PARTS OF THE EAST.
AT THIS TIME...MID LEVEL FLOW REMAINS MORE W TO SWLY ON THU AND
FRI...WHICH WOULD HAMPER HOW FAR SOUTH THAT BOUNDARY DROPS. MOST
LIKELY HOT WX WL CONTINUE ON FRI AND SAT WITH HIGH HUMIDITY CONT AS
BLOCKING RIDGE ONCE AGAIN SPREADS NWD TO SRN WI. ANY THUNDERSTORM
THREAT APPEARS LOWER LATE IN THE WEEK COMPARED TO THE SUN NGT THRU
TUE TIME FRAME.
&&
.AVIATION...
EXPECT VFR FOR THE REMAINDER OF THE DAY...WITH SCT TO BKN CLOUDS
COVERAGE. INCREASING DEW POINTS OVER THE AREA MAY CREATE SOME HAZE
OR FOG OVERNIGHT...REDUCING VISIBILITIES TO MVFR AFTER MIDNIGHT INTO
THE MORNING HOURS. VFR CONDITIONS SHOULD RETURN MID MORNING SUNDAY
AND LAST THE DAY...WITH FEW TO SCT HIGH CLOUDS.
&&
.MARINE...
HIGH PRESSURE RECEDING OVER THE EASTERN GREAT LAKES WILL ALLOW FOR
THE LIGHT SOUTHERLY WINDS TONIGHT TO BECOME MORE SOUTHWESTERLY BY
TOMORROW. INCREASING DEW POINTS INTO THE LOWER 70S MAY PRODUCE HAZE
TONIGHT THROUGH TOMORROW...WHICH WILL REDUCE VISIBILITIES OVER THE
LAKE.
&&
.FORECAST CONFIDENCE...
TONIGHT AND SUNDAY...LOW TO MEDIUM.
SUNDAY NIGHT THROUGH TUESDAY...LOW TO MEDIUM.
TUESDAY NIGHT THROUGH WEDNESDAY...MEDIUM.
THURSDAY THROUGH SATURDAY...LOW.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...EXCESSIVE HEAT WARNING FROM 17Z/17 TO 02Z/22
WIZ046-047-056-057-062-063-067>069.
HEAT ADVISORY FROM 17Z/17 TO 03Z/18
WIZ051-058-059-064-065-070.
LM...NONE.
&&
SHORT TERM/LONG TERM...MBK
VERY SHORT TERM/AVIATION/MARINE...APSHazardous weather outlook, Jul 16, 4:05 AM CDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 405 AM CDT SAT JUL 16 2011 WIZ046-047-051-052-056>060-062>072-170915- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 405 AM CDT SAT JUL 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AS A DISTURBANCE TRACKS FROM IOWA INTO ILLINOIS ALONG THE LEADING EDGE OF A WARMER AND MORE HUMID AIR MASS MOVING TOWARDS THE WESTERN GREAT LAKES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR MORE THUNDERSTORMS SUNDAY NIGHT INTO TUESDAY AS A WEAK COOL FRONT SLIDES SOUTHWARD INTO SOUTHERN WISCONSIN AND NORTHERN ILLINOIS...AND THEN WAVERS BACK TO THE NORTH ON TUESDAY. A HOT AND HUMID PERIOD IS EXPECTED FOR MUCH OF THE AREA FROM SUNDAY THROUGH THURSDAY. HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM MOSTLY 95 TO 109 DURING THE AFTERNOON AND EARLY EVENING HOURS FROM SUNDAY THROUGH THURSDAY. THE HIGHEST READINGS WILL BE OVER SOUTH CENTRAL WISCONSIN. WINDS OFF OF LAKE MICHIGAN WILL KEEP TEMPERATURES SLIGHTLY COOLER AT TIMES...ESPECIALLY ON TUESDAY AFTER A WEAK COOL FRONT SAGS THROUGH THE REGION...TURNING WINDS TO THE NORTHEAST. THE EXCESSIVE HEAT WATCH HAS BEEN EXTENDED FROM SUNDAY AFTERNOON TO THURSDAY EVENING FOR SOUTH CENTRAL WISCONSIN. HEAT ADVISORIES...EXCESSIVE HEAT WATCHES OR WARNINGS MAY BE NEEDED OVER OTHER PARTS OF SOUTHERN WISCONSIN TO COVER THIS UPCOMING PERIOD OF HOT HUMID WEATHER. THERE IS A CHANCE FOR MORE THUNDERSTORMS NEXT THURSDAY NIGHT AND FRIDAY. IN ADDITION...WEATHER CONDITIONS THAT ARE CONDUCIVE TO UNHEALTHY AIR QUALITY APPEAR TO BE DEVELOPING FOR LATE THIS WEEKEND INTO NEXT WEEK. A PERIOD OF SUNNY SKIES...VERY WARM TEMPERATURES...SOUTHERLY WINDS...AND NOT MUCH AIR MASS CHANGE COULD LEAD TO UNHEALTHY LEVELS OF OZONE CONCENTRATIONS. LAKE SHORE COUNTIES WILL BE MOST AFFECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LMZ643>646-170915- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 405 AM CDT SAT JUL 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TODAY AS A DISTURBANCE TRACKS ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WEAK COOL FRONT SLIDING SOUTH ACROSS THE WESTERN GREAT LAKES MAY TRIGGER MORE THUNDERSTORMS FROM SUNDAY NIGHT INTO TUESDAY. MORE THUNDERSTORMS ARE POSSIBLE NEXT THURSDAY AND FRIDAY. AN INCREASINGLY HUMID AIR MASS MOVING OFFSHORE ON SOUTHWEST WINDS OVER THE COOL WATERS OF THE LAKE IS EXPECTED TO PRODUCE HAZE SUNDAY INTO MONDAY. REM WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 3:10 PM CDT | Excessive Heat Warning | MKX | Columbia, Dane, Dodge, Green, Green Lake, Iowa and 6 more | 5 days |
Nearby
Heat Advisories in Wisconsin, 2011Every heat advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.